Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Hamburger and Stieltjes moment problems in several variables

Author: F.-H. Vasilescu
Journal: Trans. Amer. Math. Soc. 354 (2002), 1265-1278
MSC (2000): Primary 47A57, 44A60
Published electronically: November 2, 2001
MathSciNet review: 1867381
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we give solutions to the Hamburger and Stieltjes moment problems in several variables, in algebraic terms, via extended sequences. Some characterizations of the uniqueness of the solutions are also presented.

References [Enhancements On Off] (What's this?)

  • [Akh] N.I. Akhiezer, The classical moment problem and some related questions in analysis, Oliver and Boyd, Edinburgh and London, 1965. MR 32:1518
  • [BCR] C. Berg, J. P. R. Christensen, P. Ressel, Harmonic analysis on semigroups, Springer-Verlag, New York/Berlin/Heidelberg/Tokyo, 1984.MR 86b:43001
  • [BeCh] C. Berg and J. P. R. Christensen, Suites complètement définies positives, majoration de Schur et le problème des moments de Stieltjes en dimension $k$, C. R. Acad. Sc. Paris, Série I, 297 (1983), 45-48. MR 84k:44013
  • [BeTh] C. Berg and M. Thill, Rotation invariant moment problem, Acta Math. 167 (1991), 207-227.MR 92j:44004
  • [CuFi1] R. E. Curto and L. A. Fialkow, Solution of the truncated complex moment problem for flat data, Memoirs of the A. M. S. Number 568, 1996.MR 96j:47009
  • [CuFi2] R. E. Curto and L. A. Fialkow, Flat extensions of positive moment matrices: Recursively generated relations, Memoirs of the A. M. S. Number 648, 1998.MR 99d:47015
  • [DuSc] N. Dunford and J.T. Schwartz, Linear Operators, Part II, Interscience Publishers, New York/London/Sydney, 1963.MR 90g:47001b
  • [Dev] A. Devinatz, Two parameter moment problems, Duke Math. J. 24 (1957), 481-498.MR 19:1047g
  • [Esk] G.I. Eskin, A sufficient condition for the solvability of the moment problem in several dimensions, Transl. from Dokl. Akad. Nauk SSSR, 133 (1960), 540-543.MR 22:12394
  • [Fug] B. Fuglede, The multidimensional moment problem, Expo. Math. 1 (1983), 47-65. MR 85g:44010
  • [GeNa] I.M. Gelfand and M. A. Naimark, On the inclusion of a normed ring into the ring of operators in a Hilbert space (Russian), Matem. Sb. 12 (1943), 197-213. MR 5:147
  • [Hav] E. K. Haviland, On the momentum problem for distribution functions in more than one dimension. II, Amer. J. Math., 58 (1936), 164-168.
  • [KoMi] A. G. Kostyuchenko and B. S. Mityagin, Multidimensional moment problem, Transl. from Dokl. Akad. Nauk 131 (1960), 1249-1252.MR 22:12392
  • [PuVa] M. Putinar and F.-H. Vasilescu, Solving moment problems by dimensional extension, Annals of Math. 149 (1999), 1087-1107. MR 2001c:47023b
  • [Rud] W. Rudin, Functional Analysis, McGraw-Hill, 1973. MR 51:1315
  • [Sch] K. Schmüdgen, Unbounded operator algebras and representation theory, Birkhäuser Verlag, Basel/Boston/Berlin, 1990. MR 91f:47062
  • [ShTa] J. Shohat and J. Tamarkin, The Problem of Moments, Math. Surveys I, Amer. Math. Soc., Providence, RI, 1943. MR 5:5c
  • [StSz] J. Stochel and F.H. Szafraniec, The complex moment problem and subnormality: A polar decomposition approach, J. Functional Analysis, 159 (1998), 432-491. MR 2001c:47023a
  • [Van] B. L. van der Waerden, Algebra, Vol. 2, Frederick Ungar Publ. Co., New York, 1970. MR 41:8187b
  • [Vas1] F.-H. Vasilescu, Analytic Functional Calculus and Spectral Decompositions, Editura Academiei, Bucharest, and D. Reidel Publ. Co., Dordrecht, 1982. MR 85b:47016
  • [Vas2] F.-H. Vasilescu, Quaternionic Cayley transform, J. Functional Anal. 164 (1999), 134-162. MR 2000d:47015
  • [Vas3] F.-H. Vasilescu, Operator moment problems in unbounded sets, Proceedings of the Memorial Conference for Bélà Szökefalvi-Nagy (in print).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 47A57, 44A60

Retrieve articles in all journals with MSC (2000): 47A57, 44A60

Additional Information

F.-H. Vasilescu
Affiliation: U.F.R. de Mathématiques, Université des Sciences et Technologies de Lille, U.M.R. du C.N.R.S. 8524, 59655 Villeneuve d’Ascq Cedex, France

Received by editor(s): July 10, 2001
Published electronically: November 2, 2001
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society